Add your clinic or hospital|Add your lab
A group company of
menu
docprime
docprime

Sinarest Syrup: Uses, Side Effects and Dosage

Sinarest Syrup is generally used for treating the symptoms associated with common cold. It treats symptoms such as runny nose, nasal congestion, sore throat, fever, headaches and muscle pain. The medicine is also available in the form of a tablet. Sinarest Syrup is manufactured by Centaur Pharmaceuticals Private Limited.

Nature Antihistamine
Uses Common cold, allergy
Composition Chlorpheniramine, Menthol, Phenylephrine, Paracetamol and Sodium Citrate
Side effects Drowsiness, headache, nausea, and vomiting
Precautions Alcohol, pregnancy, and driving

Sinarest Syrup

Composition and Nature of Sinarest:

Sinarest Syrup consists of four salts; 1 mg of Chlorpheniramine, 5 mg of Phenylephrine, 125 mg of Paracetamol / Acetaminophen and 60 mg of Sodium Citrate.

Chlorpheniramine is an anti-allergic medicine, Phenylephrine acts as a decongestant, Paracetamol is an analgesic and antipyretic by nature and Sodium Citrate is a mucolytic agent.

Uses and Benefits of Sinarest:

Sinarest syrup is an antihistamine that is used for relieving symptoms such as congestion due to sinus, runny nose, and itchy throat.

The medicine is commonly used for treating the following conditions:

  • Cough and common cold: Sinarest syrup is used for the treatment of symptoms associated with common cold and hay fever such as runny nose, congestion, fever, headaches, watery eyes, sore throat, and cough.
  • Body pain: This drug contains Paracetamol/Acetaminophen which is used to relieve various types of pain such as muscle pain, joint pain, headaches, period cramps, and ear pain. It can also be used to relieve pain caused due to arthritis.
  • Allergy: Sinarest syrup may also be prescribed to treat cold, skin itchiness, and inflammation of the mucous membrane caused due to allergic reactions.

Read More: Supradyn Uses | Telmisartan Uses

Side Effects of Sinarest:

Administering Sinarest syrup may cause the occurrence of unwanted side effects in some cases. In case of experiencing unwanted side effects, the doctor must be consulted for appropriate remedial action.

Some of the commonly occurring side effects include:

  • Drowsiness
  • Headache
  • Nausea
  • Vomiting
  • Loss of appetite
  • Dry mouth
  • Constipation
  • Stomach pain
  • Difficulty in urinating
  • Change in sleep patterns
  • Vertigo
  • Tightness in chest
  • Feelings of nervousness
  • Restlessness
  • Blurred vision
  • Hypotension or hypertension
  • Palpitation
  • Liver damage
  • Skin Rashes
  • Swelling in the face
  • Shortness of breath

Read More: Ornidazole Side Effects | Omnacortil Side Effects

Common Dosage of Sinarest:

  • Sinarest syrup should be taken in the exact dose and duration as prescribed by the doctor.
  • The dose prescribed by the doctor depends on the medical condition, history, and age of the patient.
  • The general prescribed dosage of Sinarest Syrup is once a day. The dosage may vary from person to person depending on their symptoms.
  • Missed Dose : If a patient misses a dose, he or she should take the missed dose as soon as possible. However, if it is almost time for the next dose, then the missed dose should be skipped. It is advised not to take two doses of the medicine in order to make up for the missed dose.
  • Overdose : In case of a suspected overdose, it is advisable to consult a doctor immediately for remedial action. Taking more than the prescribed dose of medicine may cause some undesirable side effects. Hence, it is important to take the dose exactly as prescribed by the doctor.

How to use Sinarest Syrup?

  • The syrup is recommended to be taken, in the prescribed dosage, with water.
  • The syrup can be taken with or without food. It is generally advised to administer the syrup post having a meal for better absorption of the medicine.
  • It is recommended to shake the syrup bottle well before taking each dose to ensure the uniform mixing of the medicine. It is suggested to use a measuring cup for measuring each dose.

How Sinarest Syrup works?

Sinarest syrup contains four salts namely Chlorpheniramine, phenylephrine, paracetamol, and sodium citrate. The four medicines work together to treat the symptoms associated with common cold.

  • Chlorpheniramine falls under the category of anti-allergic medicines. It is used to treat symptoms such as excessive sneezing and runny nose.
  • Paracetamol is an analgesic (pain reliever) and antipyretic (fever reducer) agent. It works by preventing the release of chemical messengers in the brain that are responsible for causing pain and fever.
  • Phenylephrine is a decongestant, which works by opening up the smaller blood vessels and relieving a stuffy nose and congestion.
  • Sodium citrate is a mucolytic. It works by thinning out the mucus or phlegm, so it is easier to expel it by coughing.

When is Sinarest prescribed?

This antihistamine drug is generally prescribed to get relief from symptoms associated with common cold. It may also be prescribed to treat and prevent the following conditions-

  • Headaches
  • Fatigue
  • Muscle pain
  • Loss of appetite
  • Fever
  • Nasal congestion
  • Cough
  • Sore throat
  • Runny nose
  • Watery eyes
  • Itchy throat and nose
  • Sneezing

Warnings and Precautions - When to Avoid Nexpro Sinarest Syrup:

Mentioned below are the various warnings and precautions that must be followed while administering Sinarest syrup-

  • It is advised not to consume alcohol while taking Sinarest syrup as it may cause severe damage to the liver.
  • Pregnant women are advised against the use of Sinarest syrup as it may cause adverse effects to the fetus. It is advised that women should consult a doctor and discuss the probable risks and benefits before starting the course of medication.
  • Patients with liver diseases should use Sinarest syrup with extreme caution and seek appropriate dose adjustment. Patients suffering from severe or active liver diseases are advised against the use of this medicine.
  • Patients are advised to not smoke or use tobacco in any form during the course of Sinarest syrup.
  • Patients with a known allergy to Paracetamol or any other ingredients present in Sinarest syrup should not administer this medicine.

Substitutes of Sinarest Syrup:

Some of the commonly available substitutes of Sinarest syrup include:

  • Flucold Syrup manufactured by Wallace Pharmaceuticals Private Limited
  • Noblok Syrup manufactured by Mankind Pharma Limited
  • Nasiwar Cold Suspension manufactured by Bio Warriors Pharmaceuticals Private Limited
  • Phencin Syrup manufactured by Tablets India Limited
  • Coldgard Syrup manufactured by Santo Formulations

Sinarest Syrup Interactions:

Sinarest syrup may interact with certain medicines or products and show an adverse effect on the health of the patient. It is always recommended to share the complete medical history with the prescribing doctor in order to prevent the occurrence of any adverse reactions arising out of co-administration. A few known interactions of Sinarest Syrup are-

Disease Interaction

Patients suffering from the following medical conditions are advised against the use of Sinarest Syrup-

  • Dehydration
  • Anuria
  • Azotemia
  • Glaucoma
  • Heart-related ailments
  • Heat cramps
  • Hepatic impairment
  • Hyperkalemia
  • Hypertension
  • Hypersensitivity
  • Hyperthyroidism
  • Impaired renal function with oliguria
  • Seizures
  • Severe myocardial damage
  • Sodium-restricted diets
  • Untreated Addison's disease

Drug interactions

  • Warfarin
  • Digoxin
  • Phenytoin
  • Ketoconazole
  • Tricyclic antidepressants
  • Medicines for treating high blood pressure
  • Decongestants
  • Aspirin
  • Antipsychotic medicines
  • Calcium carbonate
  • Aluminum hydroxide
  • Ergotamine
  • Furazolidone
  • Isocarboxazid
  • Leflunomide
  • Lidocaine
  • Linezolid
  • Selegiline
  • Topiramate

The following drugs are known to adversely interact with Sinarest Syrup and hence must not be administered along with it

Interaction with alcohol

It is advised to not consume alcohol during the course of Sinarest syrup as it may cause severe liver damage. Also, alcohol may intensify the symptoms of drowsiness in patients as the medicine is already known to cause dizziness and sleepiness in most cases.

Sinarest Syrup variants:

The following are the available variants of this medicine:

  • Sinarest AF syrup: This syrup is mainly used to treat a dry cough. It can be taken with or without food, but it is always suggested to take it at a fixed time for maximum efficacy.
  • Sinarest PD syrup: This syrup is used for the treatment of symptoms associated with common cold. It should be taken in the exact dose and duration as prescribed by the doctor.
  • Sinarest AF Plus syrup: This syrup is used for treating symptoms of common cold. It helps in treating symptoms such as runny nose, sneezing, and itching of the throat.
  • Sinarest CC syrup: This syrup is used for curing the symptoms associated with a cold. It provides relief from symptoms such as watery eyes, sneezing, and itching.

Medicine that should not be taken with Sinarest syrup:

Mentioned below is the list of medicines that should not be taken with Sinarest syrup:

  • Aluminum hydroxide
  • Anisindione
  • Antipsychotics
  • Aspirin
  • Calcium carbonate
  • Decongestants
  • Dicumarol
  • Digoxin
  • Juxtapid mipomersen
  • Ketoconazole
  • Leflunomide
  • Phenytoin
  • Prilocaine
  • Sedatives
  • Simethicone
  • Teriflunomide
  • Tricyclic antidepressants
  • Warfarin

Sinarest Syrup Price in India:

Medicine variant Price(Quantity)
Sinarest Syrup

INR 73.42(Bottle of 60ml syrup)

INR 91.02(Bottle of 100ml syrup)

Read More: Levocetirizine Price | Levosulpiride Price

How to store Sinarest Syrup?

  • Sinarest syrup should be stored at room temperature, away from moisture, heat and direct sunlight light.
  • It is advised not to freeze or refrigerate this medicine.
  • The medicine should be kept away from the reach of children and pets.

FAQs

1) Can Sinarest syrup be taken on an empty stomach?

Ans: Sinarest syrup can be taken with food or on an empty stomach. However, if consuming the medicine causes discomfort in the stomach, then it recommended to consume it after having food. A doctor must be consulted for appropriate dosage instructions.

2) Is it safe to drive or operate heavy machinery while administering Sinarest syrup?

Ans: Sinarest syrup may cause some drowsiness or dizziness in some cases. In case such side effects are being experienced, it is not advisable to drive or operate heavy machinery during the course of Sinarest Syrup.

3) What precautions should be taken while administering Sinarest syrup?

Ans: One should take the following precautions while administering the medicine:

  • Avoid taking the medicine if you are allergic to the ingredients of the medicine.
  • Pregnant and breastfeeding women are advised against using taking this medicine.
  • Avoid consumption of alcohol during the course of this medicine as it may alter the absorption of the medicine.
  • It is advised not to drive or operate heavy machinery as it is known to cause dizziness, headache and blurred vision in some cases.
  • The medicine should be taken in the exact dose and duration as prescribed by the doctor to avoid the occurrence of unwanted side effects.

4) What information should be communicated to the doctor before taking Sinarest syrup?

Ans: Patients should communicate and discuss the following information with the doctor:

  • Any history of asthma, heart problems, liver or kidney related ailments.
  • In case of pregnancy or breastfeeding
  • Present medical condition
  • Other drugs, OTC products, and herbal supplements being administered.

5) How long do I need to take Sinarest syrup before I can notice an improvement in my symptoms?

Ans: The medicine is generally known to show an improvement in the patient’s condition within 3 days of continued administration. The dosage instructions given by the doctor must be strictly adhered to in order to notice cessation of the existing symptoms.

6) Is Sinarest syrup safe for use by diabetic patients?

Ans: No, this medicine is not deemed safe for diabetic patients. This is because it is known to increase the level of glucose in the blood. Patients are advised to discuss their medical condition with the prescribing doctor before taking Sinarest syrup.

7) What are the side effects of administering Sinarest syrup?

Ans: The various side effects associated with administering Sinarest Syrup are-

  • Difficulty in breathing
  • Nervousness
  • Stomach disorders
  • Blurred vision
  • Restlessness
  • Irregular heartbeat
  • Palpitations
  • Increased blood pressure

8) Will taking a higher dose of Sinarest syrup help in treating the symptoms faster?

Ans: No, taking more than the recommended dose of this medicine will not help in treating the symptoms faster, rather it may increase the chances of occurrence of serious side effects. The dosage prescribed by the doctor must be strictly adhered to. In case of experiencing unwanted side effects, the doctor must be consulted for appropriate remedial action.

9) Is it safe for a pregnant woman to take Sinarest syrup?

Ans: Sinarest syrup is not recommended to be administered by pregnant females. This is because the medicine may pose a risk to the health of the fetus. It is advised that women should consult a doctor before starting the course of the medication to avoid the occurrence of any adverse effects.

10) What should be done in case a dose of Sinarest syrup is missed?

Ans: In case a patient misses a dose of Sinarest Syrup, it should be taken as soon as it is remembered. If it is almost time for the next dose, then the missed dose should be skipped and the next scheduled dose must be taken on time. Under no circumstance must a double dose be taken to make up for the missed dose as it may lead to adverse effects.

11) How does Sinarest syrup work?

Ans: Sinarest syrup is an antihistamine that works by inhibiting the action of histamines in the body. It is a combination of four medicines such as Chlorpheniramine, Phenylephrine, Paracetamol/Acetaminophen, and Sodium Citrate.

Chlorpheniramine is an anti-allergic drug that helps to relieve allergic symptoms such as runny nose, sneezing, and watery eyes. Phenylephrine is a decongestant that provides relief from congestion. Paracetamol is an analgesic that blocks the release of prostaglandins in the brain that is responsible for the pain and fever. Sodium citrate is a mucolytic that helps to loosen the mucus and makes it easier to cough it out.

12) Is Sinarest syrup is addictive by nature?

Ans: No, Sinarest syrup is not known to be addictive by nature. Medicines that are addictive by nature are categorized under category X and H in India. It is recommended to always read the label before administering the medicines.

13) What is the nature of Sinarest syrup?

Ans: Sinarest syrup is an antihistamine by nature. It contains 4 compounds namely- Paracetamol, Phenylephrine, Chlorpheniramine and Sodium Citrate as its active ingredients. It is prescribed to the patients suffering from common cold and nasal congestion. It helps in controlling symptoms associated with allergic reactions and hay fever.

14) What conditions does Sinarest syrup help in treating?

Ans: Sinarest syrup is used for treating conditions such as respiratory allergies and skin rashes. It is also used to treat fever and congestion associated with common cold.

15) What are the storage instructions for Sinarest syrup?

Ans: The medicine is recommended to be stored in a cool and dry place. It should be kept away from the reach of children and pets. The syrup must be kept at room temperature and must not be refrigerated or kept in the freezer.

16) How should I take Sinarest syrup?

Ans: It must be taken with water preferably after having a meal. The medicine should be used exactly as prescribed by the doctor. Prolonged administration of Sinarest Syrup is strictly advised against as it may cause undesirable side effects.

The bottle must be shaken before every dose for uniform administration of the dose. A measuring cap must be used to measure the dose.

17) Which medicines are known to negatively interact with Sinarest syrup?

Ans: It is suggested to consult a doctor before taking this medicine along with sleeping pills, muscle relaxants or medicines for treating anxiety and depression as co-administering them may lead to unwanted side effects. Hence, it is advised to inform the doctor about any prescription, over-the-counter medicines and herbal supplements are being used, before starting the course of medication.

18) Under what medical conditions should Sinarest syrup be avoided?

Ans: Sinarest syrup should not be used by patients suffering from the following medical conditions:

  • Acute dehydration
  • Anuria
  • Azotemia
  • Heat cramps
  • Hepatic impairment
  • Hyperkalemia
  • Hypersensitivity
  • Hyperthyroidism
  • Impaired renal function with oliguria
  • Seizures

Read More: Xone | Zincovit | Pantocid | Sinarest

Last updated on : 26-09-2019

Disclaimer : Docprime doesn’t endorse or take any guarantee of the accuracy or completeness of information provided under this article and these are the views strictly of the writer. Docprime shall not be held responsible for any aspect of healthcare services administered with the information provided on this article.

Leave a Comment